Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Atelvia effective in the treatment of polymyalgia rheumatica?

I have colitis and Polymyalgia Rheumatica. I was told to take Atelvia. I currently am taking .5mg of Prednisone and have been for about 1year + a few months. It has helped my stomach and some of my pains. However, what I read about Atelvia doesn t make me feel good about taking this drug and slowly getting off the prednisone. I feel on 10/22/16 and have been told I broke 3 bones in my back. Doctors are concerned if I fall again, I will have a major problem with bone loss. What do you think?
Tue, 18 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Your doctor is very right, its very important that you take Atelvia. In fact steroids (prednisolone) if used for long times very commonly causes osteoporosis that causing weakness and hence easy fractures of bones. So the recommendations are that anyone who uses steroids for more than 6 weeks must take treatment for osteoporosis. Atelvia (bisphosphonate) is first option for this.

Generally, it's quite safe drug. However, if you have any special concern you can discuss with your doctor as there are other options but it is very important to take the treatment.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mahboob Ur Rahman,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have recently been on prednisone for polymyalgia rheumetica. An effect has been that my arms have the appearance of a soli black bruise. This is...